Illinois, 2003

Damaging Wind in Illinois, April 28, 2003

April 28, 2003 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 28, 10:15 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 28, 10:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT MON APR 28 2003

ZONES ARE BASICALLY IN GOOD SHAPE THIS MORNING...BUT WILL UPDATE FOR
SOME MINOR WORDING CHANGES.  LATEST SURFACE ANALYSIS SHOWS COLD
FRONT DROPPING INTO NW CWA...WITH WINDS ALREADY SWITCHING TO
NORTHERLY AT KGBG AND KC75.  TEMPERATURES BEHIND THE BOUNDARY HAVE
BEEN HOLDING STEADY IN THE MIDDLE 60S FOR THE PAST COUPLE OF
HOURS...SO WILL UPDATE NW ZONE TO GO HIGHS AROUND 70.

.ILX...NONE.

BARNES
Hazardous weather outlook, Apr 28, 10:54 AM CST, 2 hours 6 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT MON APR 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTH OF I-70.  THE PRIMARY THREAT
FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH SOME DAMAGING WINDS
MAY ALSO OCCUR.  THE STORMS WILL BE FORMING ALONG A COLD FRONT THAT
WILL MOVE SOUTHEASTWARD ACROSS ILLINOIS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCES FOR SEVERE THUNDERSTORMS WILL CONTINUE ON TUESDAY...
ESPECIALLY OVER CENTRAL AND WEST-CENTRAL ILLINOIS AS THE FRONT
STALLS OVER THE REGION.  ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY
THREAT.

MORE SEVERE WEATHER WEATHER WILL BE POSSIBLE ON THURSDAY OVER MUCH
OF THE AREA AS A COLD FRONT SWEEPS THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...TUESDAY...AND THURSDAY.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE
INFORMATION...IS AVAILABLE ON THE INTERNET AT:

HTTP://WWW.CRH.NOAA.GOV/ILX

PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE.

BARNES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
April 28, 1:00 PM CST to 1:05 PM CST
Where
Clay County, 3 mi W of Flora
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.667, -88.533

Thunderstorm winds blew down several trees, one of which landed on a house causing minor damage. A couple of roofs were damaged and power lines were blown down. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350825.